Alert archive / Massachusetts / Frost Advisories in 2009
Frost Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Apr 29, 2009, 4:17 AM EDT for 5 counties in Massachusetts; Washington County, Rhode Island. It took effect at Apr 30, 2009, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 4:17 AM EDT (08:17 UTC)
- In effect from
- Apr 30, 2009, 2:00 AM EDT
- Expired
- Apr 30, 2009, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Washington County, RI
The radar
The Boston radar (KBOX), 53 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 290817 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 417 AM EDT WED APR 29 2009 ...A CHILLY WEDNESDAY NIGHT IN THE COUNTRYSIDE SHOULD PRODUCE SPOTTY FROST IN THE TYPICALLY VULNERABLE SOUTH COASTAL OUTLYING AREAS... .CANADIAN HIGH PRESSURE WELL SETTLE OVER SOUTHERN NEW ENGLAND TONIGHT. MAZ020-021-023-RIZ006-291700- /O.NEW.KBOX.FR.Y.0001.090430T0700Z-090430T1000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-WASHINGTON RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...VINEYARD HAVEN...NARRAGANSETT...WESTERLY 417 AM EDT WED APR 29 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY. THE GROWING SEASON HAS STARTED IN COASTAL SOUTHEAST NEW ENGLAND. TEMPERATURES LATE TONIGHT IN SOME OF THE TYPICALLY COLD COUNTRYSIDE LOCATIONS SHOULD DROP TO BETWEEN 33 AND 36 DEGREES. PATCHY FROST IS EXPECTED...PARTICULARLY IN WASHINGTON COUNTY OF SOUTHWEST RHODE ISLAND...MARTHAS VINEYARD AND THE REGION JUST NORTH OF BUZZARDS BAY. ANY HIGH CLOUD TODAY SHOULD CLEAR AWAY BY 10 PM...PERMITTING ALMOST IDEAL CONDITIONS FOR COUNTRYSIDE CHILL. THERE IS CHANCE THAT THIS ADVISORY MAY NEED TO BE EXPANDED IN THE AFTERNOON FORECAST...POSSIBLY TO THE UPPER CAPE AND NANTUCKET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DRAG
7 follow-up statements
000 WWUS71 KBOX 290820 CCA NPWBOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 419 AM EDT WED APR 29 2009 ...A CHILLY WEDNESDAY NIGHT IN THE COUNTRYSIDE SHOULD PRODUCE SPOTTY FROST IN THE TYPICALLY VULNERABLE SOUTH COASTAL OUTLYING AREAS... .CANADIAN HIGH PRESSURE WILL SETTLE OVER SOUTHERN NEW ENGLAND TONIGHT. MAZ020-021-023-RIZ006-291715- /O.NEW.KBOX.FR.Y.0001.090430T0700Z-090430T1000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-WASHINGTON RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...VINEYARD HAVEN...NARRAGANSETT...WESTERLY 419 AM EDT WED APR 29 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY. THE GROWING SEASON HAS STARTED IN COASTAL SOUTHEAST NEW ENGLAND. TEMPERATURES LATE TONIGHT IN SOME OF THE TYPICALLY COLD COUNTRYSIDE LOCATIONS SHOULD DROP TO BETWEEN 33 AND 36 DEGREES. PATCHY FROST IS EXPECTED...PARTICULARLY IN WASHINGTON COUNTY OF SOUTHWEST RHODE ISLAND...MARTHAS VINEYARD AND THE REGION JUST NORTH OF BUZZARDS BAY. ANY HIGH CLOUD TODAY SHOULD CLEAR AWAY BY 10 PM...PERMITTING ALMOST IDEAL CONDITIONS FOR COUNTRYSIDE CHILL. THERE IS CHANCE THAT THIS ADVISORY MAY NEED TO BE EXPANDED IN THE AFTERNOON FORECAST...POSSIBLY TO THE UPPER CAPE AND NANTUCKET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DRAG CORRECTED LINE 3
000 WWUS71 KBOX 291356 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 956 AM EDT WED APR 29 2009 ...A CHILLY NIGHT IN THE COUNTRYSIDE SHOULD PRODUCE SPOTTY FROST IN THE TYPICALLY VULNERABLE SOUTH COASTAL OUTLYING AREAS... .CANADIAN HIGH PRESSURE WILL SETTLE OVER SOUTHERN NEW ENGLAND TONIGHT. MAZ020-021-023-RIZ006-292200- /O.CON.KBOX.FR.Y.0001.090430T0700Z-090430T1000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-WASHINGTON RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...VINEYARD HAVEN...NARRAGANSETT...WESTERLY 956 AM EDT WED APR 29 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY. THE GROWING SEASON HAS STARTED IN COASTAL SOUTHEAST NEW ENGLAND. TEMPERATURES LATE TONIGHT IN SOME OF THE TYPICALLY COLD COUNTRYSIDE LOCATIONS SHOULD DROP TO BETWEEN 33 AND 36 DEGREES. PATCHY FROST IS EXPECTED...PARTICULARLY IN WASHINGTON COUNTY OF SOUTHWEST RHODE ISLAND...MARTHAS VINEYARD AND THE REGION JUST NORTH OF BUZZARDS BAY. ANY HIGH CLOUD TODAY SHOULD CLEAR AWAY BY 10 PM...PERMITTING ALMOST IDEAL CONDITIONS FOR COUNTRYSIDE CHILL. THERE IS CHANCE THAT THIS ADVISORY MAY NEED TO BE EXPANDED IN THE AFTERNOON FORECAST...POSSIBLY TO THE UPPER CAPE AND NANTUCKET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KBOX 291938 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT WED APR 29 2009 ...A CHILLY NIGHT IN THE COUNTRYSIDE SHOULD PRODUCE SPOTTY FROST IN THE TYPICALLY VULNERABLE SOUTH COASTAL OUTLYING AREAS... MAZ020-021-023-RIZ006-300345- /O.CON.KBOX.FR.Y.0001.090430T0700Z-090430T1000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-WASHINGTON RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...VINEYARD HAVEN...NARRAGANSETT...WESTERLY 338 PM EDT WED APR 29 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY. THE GROWING SEASON HAS STARTED IN COASTAL SOUTHEAST NEW ENGLAND AND PATCHY FROST IS EXPECTED LATE TONIGHT. TEMPERATURES LATE TONIGHT IN SOME OF THE TYPICALLY COLD COUNTRYSIDE LOCATIONS SHOULD DROP TO BETWEEN 33 AND 36 DEGREES. PATCHY FROST IS EXPECTED...PARTICULARLY IN WASHINGTON COUNTY OF SOUTHWEST RHODE ISLAND...MARTHAS VINEYARD AND THE REGION JUST NORTH OF BUZZARDS BAY. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS FOR PATCHY FROST TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KBOX 300043 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 843 PM EDT WED APR 29 2009 ...A CHILLY NIGHT IN THE COUNTRYSIDE SHOULD PRODUCE SPOTTY FROST IN THE TYPICALLY VULNERABLE SOUTH COASTAL OUTLYING AREAS... MAZ022-024-300845- /O.EXB.KBOX.FR.Y.0001.090430T0600Z-090430T1000Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 843 PM EDT WED APR 29 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY. THE GROWING SEASON HAS STARTED IN COASTAL SOUTHEAST NEW ENGLAND AND PATCHY FROST IS EXPECTED LATE TONIGHT. TEMPERATURES LATE TONIGHT IN SOME OF THE TYPICALLY COLD COUNTRYSIDE LOCATIONS SHOULD DROP TO BETWEEN 33 AND 36 DEGREES. PATCHY FROST IS EXPECTED...PARTICULARLY ON NANTUCKET AND IN THE UPPER CAPE REGION FROM HYANNIS WESTWARD TO MASHPEE SANDWICH AND BOURNE. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS FOR PATCHY FROST TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ020-021-023-RIZ006-300845- /O.EXT.KBOX.FR.Y.0001.090430T0600Z-090430T1000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-WASHINGTON RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...VINEYARD HAVEN...NARRAGANSETT...WESTERLY 843 PM EDT WED APR 29 2009 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY. THE GROWING SEASON HAS STARTED IN COASTAL SOUTHEAST NEW ENGLAND AND PATCHY FROST IS EXPECTED LATE TONIGHT. TEMPERATURES LATE TONIGHT IN SOME OF THE TYPICALLY COLD COUNTRYSIDE LOCATIONS SHOULD DROP TO BETWEEN 33 AND 36 DEGREES. PATCHY FROST IS EXPECTED...PARTICULARLY IN WASHINGTON COUNTY OF SOUTHWEST RHODE ISLAND...MARTHAS VINEYARD AND THE REGION JUST NORTH OF BUZZARDS BAY. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS FOR PATCHY FROST TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DRAG
000 WWUS71 KBOX 300838 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 438 AM EDT THU APR 30 2009 ...A CHILLY NIGHT IN THE COUNTRYSIDE HAS PRODUCED FREEZING TEMPERATURES IN PARTS OF SOUTHEASTERN NEW ENGLAND EARLY TODAY... MAZ020>024-RIZ006-301100- /O.EXT.KBOX.FR.Y.0001.000000T0000Z-090430T1100Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY 438 AM EDT THU APR 30 2009 ...FROST ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING. THE GROWING SEASON HAS STARTED IN COASTAL SOUTHEAST NEW ENGLAND AND PATCHY FROST AND FREEZING TEMPERATURES HAVE OCCURRED EARLY TODAY. TEMPERATURES CAN STILL DROP ANOTHER DEGREE OR 2 BETWEEN NOW AND SUNRISE. THERE HAVE BEEN MANY READINGS BETWEEN 29 AND 35 DEGREES SINCE 3 AM IN WASHINGTON COUNTY OF SOUTHWEST RHODE ISLAND AS WELL AS SOUTHERN BRISTOL COUNTY IN MASSACHUSETTS...MARTHAS VINEYARD AND THE UPPER PART OF CAPE COD NEAR FALMOUTH. SOUTHERN PLYMOUTH COUNTY AND NANTUCKET MAY HAVE ESCAPED THE MORE WIDESPREAD FROST AND FREEZING TEMPERATURES BUT THE ADVISORY CONTINUES THERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DRAG
000 WWUS71 KBOX 301103 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 703 AM EDT THU APR 30 2009 ...FRONT ADVISORY ALLOWED TO EXPIRE... MAZ020>024-RIZ006-301215- /O.EXP.KBOX.FR.Y.0001.000000T0000Z-090430T1100Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY 703 AM EDT THU APR 30 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
000 WWUS71 KBOX 301104 CCA NPWBOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 704 AM EDT THU APR 30 2009 ...FROST ADVISORY ALLOWED TO EXPIRE... MAZ020>024-RIZ006-301215- /O.EXP.KBOX.FR.Y.0001.000000T0000Z-090430T1100Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY 704 AM EDT THU APR 30 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Apr 29, 3:35 AM EDT, 42 minutes earlier.
Area forecast discussion, Apr 29, 3:35 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
335 AM EDT WED APR 29 2009
.SYNOPSIS...
A RETURN TO SEASONABLE TEMPERATURES WILL OCCUR TODAY AND LAST THROUGH
THE FORECAST PERIOD. THE HEAT IS OVERWITH. PERIODS OF SHOWERS ARE
EXPECTED THURSDAY NIGHT INTO SATURDAY...BUT THERE WILL ALSO BE TIMES
OF DRY WEATHER. MORE SHOWERY WEATHER LOOKS TO BE IN THE CARDS FOR
EARLY TO MID NEXT WEEK.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
HAD 2 REPORTS OF TREE OR LIMBS DOWN ANDOVER TO WESTFORD MASS BETWEEN
7 AND 8PM LAST EVENING.
MEASURABLE SHOWERS NOW OCCURRING S OF THE MASS PIKE IN SNE...SOON TO
RACE OUT TO SEA.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WED...LOW PROBABILITY OF SOME LINGERING EARLY MORNING SHOWERS NEAR
THE SOUTH COAST...OTHERWISE MAINLY SUNNY AND MUCH COOLER AS STRONG
HIGH PRES BUILDS TO THE NORTH. TEMPS WILL RUN 20 TO 35 DEGREES
COOLER THAN TODAY WITH MAXES RANGING FROM UPPER 50S E COASTAL MA TO
UPPER 60S CT VALLEY WITH N/NE BREEZES.
WED NIGHT...CLEAR AND CHILLY AS HIGH PRES BUILDS OVER SNE WITH IDEAL
RADIATIONAL COOLING. MINS UPPER 20S TO MID 30S MOST
LOCATIONS...EXCEPT CLOSE TO 40 AT BOS URBAN CENTER AND OUTER CAPE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WARM FRONT WILL APPROACH FROM THE WEST THURSDAY NIGHT. INCREASINGLY
STRONG LLJ WILL TRANSPORT MOISTURE NORTHEASTWARD. FORCING SHOULD
ALLOW FOR A PERIOD OF CATEGORICAL SHOWERS ACROSS NORTHWESTERN ZONES
WITH LESSER CHANCES IN THE SOUTH AND SOUTHEAST. NOT TOO BIG ON
THUNDER ATTM.
LOOKS LIKE MUCH OF SNE WILL BE WARM SECTORED FRIDAY. HOWEVER...WE DO
EXPECT PLENTY OF CLOUDS AND HI CHC/LIKELY POPS FOR SHOWERS. THIS WILL
KEEP TEMPS FROM REACHING THEIR POTENTIAL. WILL KEEP AN EYE ON THIS AS
MODELS MAY BE OVERDONE WITH QPF GIVEN LACK OF A WELL DEFINED TRIGGER
FOR ALL DAY SHOWERS. TSRA POSSIBLE...ESPECIALLY LATE IN THE DAY.
DEPENDING ON LOW LEVEL LAPSE RATES...COULD HAVE A FEW WIND GUSTS
APPROACH WIND ADV CRITERIA DURING THE DAY...HOWEVER WE/LL PROBABLY
FALL SHORT.
COLD FRONT APPROACHES FRIDAY NIGHT ALONG WITH A BAND OF SHOWERS AND
POSSIBLY A THUNDERSTORM. WITH HEIGHT FALLS OCCURRING ACROSS THE GREAT
LAKES LATER FRIDAY NIGHT THROUGH SATURDAY...CAN/T SEE THIS FRONT
REALLY MAKING TOO FAR SOUTH OF SNE. THEREFORE...WILL KEEP A CHANCE OF
SHOWERS GOING RIGHT THROUGH SATURDAY NIGHT. SUNDAY MAY BE DRY IF
FRONT SAGS FAR ENOUGH SOUTH. SEASONABLE TEMPS.
THERE MAY BE A DRY PERIOD SUNDAY INTO MONDAY HIGH PRESSURE FINALLY
MOVES INTO THE REGION...BUT MODELS ARE NOT IN AGREEMENT WITH THIS.
WILL KEEP CHANCE POPS GOING MONDAY INTO WEDNESDAY.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
OVERNIGHT...SPRINKLES POSSIBLE NORTH OF THE MASS PIKE.
BAND OF SCT SHOWERS WITH MAINLY VFR CIGS EXPECTED TO DEVELOP ESEWD
ACROSS CT/RI OVERNIGHT. MAY SEE A FEW HOURS OF WIDESPREAD SHOWERS
NEAR THE SOUTH COAST.
WEDNESDAY...SOME LINGERING CIGS 5-7K FT EARLY AT ACK...OTHERWISE VFR
SKC. N/NE WINDS 10-20 KT...BECOMING E AT BOS BY MIDDAY.
WED NIGHT...VFR SKC.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
THURSDAY NIGHT...FAIRLY CONFIDENT IN A PERIOD OF MVFR/IFR CONDITIONS
WITH SOME SHOWERS...LOW CLOUDS...AND FOG PATCHES.
FRIDAY AND SATURDAY...MAINLY MVFR WITH PERIODS OF IFR POSSIBLE WITH
FRONTAL BOUNDARY NEARBY.
SUNDAY...PROBABLY VFR BUT STILL A LOW PROBABILITY OF MVFR/IFR
CONDITIONS.
&&
.MARINE...
TONIGHT...SCA EXTENDED THROUGH TONIGHT FOR ALL WATERS FOR A PERIOD
OF POST FRONTAL G25-30 KT.
WNAWAVE WAY OVERDONE WITH SEAS DUE TO LOW LEVEL INVERSION SO
UNDERCUT 2-3 FT TONIGHT.
WED...SCA CONDITIONS MAY LINGER INTO THE EARLY MORNING...THEN WINDS
AND SEAS RAPIDLY SUBSIDE IN THE AFTN.
WED NIGHT...LIGHT WINDS AND SEAS.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
THURSDAY NIGHT...SUB-SCA CONDITIONS EXPECTED.
FRIDAY THROUGH SATURDAY...SCA CONDITIONS EXPECTED ON ALL WATERS IN
SOUTHWESTERLY FLOW AHEAD OF COLD FRONT. HIGHEST GUSTS LIKELY
NEARSHORE WITH HIGHEST SEAS ON THE OUTER WATERS. WINDS DECREASE FROM
NORTH TO SOUTH DURING THE DAY ON SATURDAY AS FRONTAL BOUNDARY ENTERS
WATERS FROM THE NORTHWEST.
SATURDAY NIGHT AND SUNDAY...WINDS LIKELY BELOW SCA CRITERIA AS
FRONTAL BOUNDARY HANGS UP OVER THE WATERS. SEAS GRADUALLY DIMINISH ON
OUTER WATERS.
&&
.FIRE WEATHER...
TODAY...MIN RH WILL DROP TO 15 TO 25 PERCENT AWAY FROM THE COAST BUT
WINDS WILL BE DIMINISHING DURING THE DAY SO NO FIRE WEATHER HEADLINES
ANTICIPATED.
&&
.CLIMATE...
RERS POSTED FOR BDL AND BOS. THATS IT FOR THIS 4 DAY PERIOD OF
EXCESSIVE WARMTH. THE RERS ALSO REFERENCE THE LAST TIME 90 PLUS
OCCURRED SO EARLY IN THE SEASON.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR
ANZ231>234-254-255.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
ANZ230-235>237-250.
&&
SYNOPSIS...EKSTER
NEAR TERM...DRAG
SHORT TERM...KJC
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER
MARINE...DRAG/EKSTERHazardous weather outlook, Apr 29, 4:03 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT WED APR 29 2009 CTZ002>004-MAZ002>019-022-024-026-NHZ011-012-015-RIZ001>005-007-008- 300815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- NEWPORT RI-BLOCK ISLAND RI- 403 AM EDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. THERE IS A LOW PROBABILITY OF A BRIEF MARGINAL WIND ADVISORY IN A FEW LOCATIONS FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-021-023-RIZ006-300815- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-WASHINGTON RI- 403 AM EDT WED APR 29 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. THERE IS A LOW PROBABILITY OF A BRIEF MARGINAL WIND ADVISORY IN A FEW LOCATIONS FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-300815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 403 AM EDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. BRIEF MARGINAL GALE GUSTS ARE POSSIBLE NEARSHORE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:27 PM EDT | Marine Weather Statement | BOX | 27 hr | |
| Apr 29, 4:36 PM EDT | Fire Weather Watch | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 12 hr |
Nearby
Frost Advisories in Massachusetts, 2009Frost Advisories in Rhode Island, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.